Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2015, 2:56 PM CDT for Stewart County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 26, 2015, 3:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 26, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS54 KOHX 261956
SVROHX
TNC161-262015-
/O.NEW.KOHX.SV.W.0094.150626T1956Z-150626T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 315 PM CDT
* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BIG ROCK...OR 10 MILES NORTH OF DOVER...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL STEWART COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3666 8785 3663 8785 3663 8771 3654 8791
3667 8799 3667 8797
TIME...MOT...LOC 1956Z 245DEG 18KT 3663 8787
HAIL...1.00IN
WIND...60MPH
$$
HURLEY1 follow-up statement
698
WWUS54 KOHX 262015
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT FRI JUN 26 2015
TNC161-262025-
/O.EXP.KOHX.SV.W.0094.000000T0000Z-150626T2015Z/
STEWART TN-
315 PM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL STEWART COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3663 8771 3654 8791
3667 8799 3667 8797
TIME...MOT...LOC 2013Z 245DEG 18KT 3663 8787
$$
HURLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:14 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 26, 1:14 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 114 PM CDT FRI JUN 26 2015 .UPDATE... 18Z TAFS. && .AVIATION UPDATE... UNSETTLED PATTERN SETTING UP ACROSS THE MID-STATE THROUGH MUCH OF THE CYCLE AS A COLD FRONT PASSES. SHWRS/STORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON...PEAKING THIS EVENING ACROSS ALL SITES. CIGS/VSBYS EXPECTED TO BRIEFLY DETERIORATE IN STORMS...WITH MVFR/IFR CIGS COMING IN 06Z-12Z RANGE ALL SITES. IMPROVEMENT EXPECTED AFTER 14Z...BUT CIGS MAY STAY BELOW 3KFT MUCH OF THE LATTER PART OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 1226 PM CDT FRI JUN 26 2015/ MESOSCALE UPDATE...AS EXPECTED, OUTFLOW BOUNDARIES ARE BECOMING PRODUCTIVE IN THE PAH AREA, WITH THUNDERSTORMS ALSO STARTING TO DEVELOP OVER OUR NORTHWESTERN AND NORTH-CENTRAL COUNTIES AS WELL. SEVERE THUNDERSTORM WATCH 359 HAS BEEN ISSUED FOR OUR THREE MOST NORTHWESTERN COUNTIES AND IS EFFECTIVE UNTIL 01Z. MAIN TSTM THREAT IN OUR FA STILL EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS, TORRENTIAL DOWNPOURS (WITH POSSIBLE LOCALIZED FLOODING), AND HAIL. ADDITIONAL, MORE ORGANIZED, CONVECTION EXPECTED LATE THIS AFTERNOON AND EVENING, AS COLD FRONT AND ATTENDANT SQUALL LINE PUSH SOUTHEASTWARD OUT OF MISSOURI. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 71 78 62 / 50 80 40 10 CLARKSVILLE 91 68 77 60 / 70 90 20 10 CROSSVILLE 88 69 74 57 / 50 80 70 20 COLUMBIA 93 71 78 61 / 50 80 50 10 LAWRENCEBURG 93 72 79 62 / 50 80 50 10 WAVERLY 91 69 78 61 / 50 80 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 26, 4:59 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 459 AM CDT FRI JUN 26 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-271000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 459 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO THE MORNING HOURS ON SATURDAY FOR ALL OF MIDDLE TENNESSEE. THE MAIN THREATS AT THIS TIME LOOK LIKE DAMAGING WIND GUSTS AND HEAVY DOWNPOURS WHICH COULD LEAD TO SOME LOCALIZED FLOODING...AS WELL AS SOME HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BECOME NECESSARY LATER THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Special weather statement, Jun 26, 2:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT FRI JUN 26 2015
TNZ005-262000-
STEWART TN-
241 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
300 PM CDT...
AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF DOVER...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3666 8785 3663 8785 3664 8766 3651 8799
3658 8804 3668 8807 3668 8802
TIME...MOT...LOC 1940Z 248DEG 16KT 3660 8795
HURLEYThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:41 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Jun 26, 3:34 PM CDT | Special Weather Statement | OHX | Stewart | 56 min |
| Jun 26, 3:49 PM CDT | Special Weather Statement | OHX | Houston | 56 min |
| Jun 26, 4:48 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Jun 26, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 40 min |
| Jun 26, 5:20 PM CDT | Special Weather Statement | OHX | Van Buren | 40 min |
| Jun 26, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Jun 26, 6:04 PM CDT | Areal Flood Advisory | OHX | Grundy | 116 min |
| Jun 26, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 26 min |
| Jun 26, 6:21 PM CDT | Special Weather Statement | OHX | Smith | 24 min |
| Jun 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.